Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Neuro/psych visit today

Posted by Sheilac on October 11, 2013, at 13:32:58

Saw awesome Neurologist/Psychiastrst that treated husband in hospital when he had stroke. He is very knowledgable about all the meds & long term effects, etc.

I told him I was taking Trileptal, Klonopin & Geodon. As I suspected, he wasn't too concerned about the possible heart issues with Geodon, but said Abilify was better at treating anxiety & depression. More dependable drug in the long run, which given my ups & downs with Geodon I figured he would say that.

I had my husband there to keep me on track & disclose everything to the doc. I was honest about not really being medicated for long periods of time and my recent bout of instability since July of this year (when I quit everything cold turkey & had severe panic attacks). Not good he said.

He wants me to stay on Geodon for now and add 5mg of Abilify. In a month we'll see how I'm doing on Abilify and if we need to up it while I taper down the Geodon. I hope it helps with sleep because the 80mg of Geodon keeps me awake.

5mg seems like a lot to start for a med that is going to be my main AD-type drug. Maybe not, because in the long run(after this steroid high), Trileptal & all mood stabilizers tend to make me depressed. I think in the past I only took 2mg and that was maybe back in 2009 I think. Didn't stick with it too long, but again, I wasn't already stable like I am now on Trileptal. Trileptal has saved my life these past few weeks. Nothing like steroids to push an already unstable person over the edge!

I'm going to stay the course. He likes Trileptal and tried to get me the new long acting version (the drug reps are pushing now), Oxtellar XR 600mg. But that might not work out, I may have to stick with my generic, immediate release Oxcarbazepine, which is fine as long as I split up the doses. Too much at one time and I get hot and very, very nauseous.

I guess overall it was a great visit and I feel very confident being with an expert in the field of brain disorders.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sheilac thread:1051990
URL: http://www.dr-bob.org/babble/20130930/msgs/1051990.html